Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 377, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 8, 2005, 4:01 AM CDT for Logan County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2005, 4:01 AM CDT (09:01 UTC)
- Expired
- Sep 8, 2005, 4:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Logan County, ND
The radar
The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 080901 SVRBIS NDC047-080945- /O.NEW.KBIS.SV.W.0377.050908T0901Z-050908T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 401 AM CDT THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 445 AM CDT * AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BURNSTAD...OR ABOUT 55 MILES SOUTHWEST OF JAMESTOWN...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEHR NOW FREDONIA AROUND 435 AM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4646 9964 4629 9963 4629 9905 4651 9904 $$ HEINERT
2 follow-up statements
000 WWUS53 KBIS 080921 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT THU SEP 8 2005 NDC047-080945- /O.CON.KBIS.SV.W.0377.000000T0000Z-050908T0945Z/ LOGAN ND- 421 AM CDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 AM CDT FOR SOUTHEASTERN LOGAN COUNTY... AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BURNSTAD...OR ABOUT 53 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FREDONIA AROUND 435 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4646 9964 4629 9963 4629 9905 4651 9904 $$ HEINERT
000 WWUS53 KBIS 080948 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 449 AM CDT THU SEP 8 2005 NDC047-080959- /O.EXP.KBIS.SV.W.0377.000000T0000Z-050908T0945Z/ LOGAN ND- 449 AM CDT THU SEP 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY EXPIRED AT 445 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4646 9964 4629 9963 4629 9905 4651 9904 $$ HEINERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:15 AM CDT, 46 minutes earlier.
Area forecast discussion, Sep 8, 3:15 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT THU SEP 8 2005 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FORECAST HIGHLIGHT/CHALLENGE CONTINUES TO BE CONVECTIVE POTENTIAL THROUGH THE SHORT TERM. CURRENTLY...STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA WITH ACTIVE WARNINGS. THESE STORMS ARE BEING TRIGGERED FROM A SHORT WAVE EMBEDDED IN THE WESTERLY ZONAL FLOW. EXPECT THESE STORMS TO CONTINUE MOVING EASTWARD AND SHOULD BE OUT OF THE AREA BY SUNRISE. WILL KEEP LOW POPS IN FAR SOUTHEAST FOR ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY. THE ATMOSPHERE REMAINS UNSTABLE WITH GOOD MOISTURE ADVECTION AND SUPPORTIVE SHEAR FOR ANOTHER ROUND OF STRONG THUNDERSTORMS THIS EVENING AND OVERNIGHT. WITH CAP IN PLACE WILL SEE ELEVATED STORMS INITIALLY BEFORE BECOMING MORE SURFACE BASED LATER ON IN THE EVENING. THERE ARE ALSO SOME WEAK VORT MAXES MOVING THROUGH THE REGION THAT MAY HELP IN INITIATING STORM ACTIVITY. SAME STORY ON FRIDAY EVENING AND OVERNIGHT INTO SATURDAY MORNING AS SURFACE TROUGH BEGINS MOVING THROUGH WESTERN/CENTRAL ND AND STRONG SHORT WAVE ENERGY IS ADVECTED NORTHEAST INTO THE NORTHERN PLAINS. FOR NOW KEPT SLIGHT CHANCE POPS AS THERE IS A STRONG CAP AND ALSO LATEST GFS AND NAM ARE HAVING TIMING ISSUES...NAM BRINGS THE SURFACE TROUGH THROUGH FASTER THAN THE GFS. WILL NEED TO INCREASE/DECREASE POPS LATER ONCE THINGS BECOME MORE CLEAR. MADE NO CHANGES TO POP/WX AFTER 12Z SAT...KEPT SLIGHT CHANCE IN FOR SATURDAY MORNING/AFTERNOON AND DRIED THINGS OUT AFTER 0Z SUNDAY. MADE LITTLE CHANGES TO TEMP GRIDS. WARM TODAY...WARMER FRIDAY...THEN COOLING THINGS OFF FOR SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY SHORT WAVES IN SOUTHWEST FLOW WILL CAUSE PERIODS OF CONVECTIVE PRECIPITATION UNTIL FLOW BECOMES ZONAL ON WEDNESDAY. A SLIGHT CHANCE OF PRECIP WAS ADDED TO THE FORECAST MONDAY...OTHERWISE NO SIGNIFICANT CHANGE TO FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/LM
Hazardous weather outlook, Sep 7, 4:39 AM CDT, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED SEP 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080939- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 439 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Sep 8, 3:01 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL STANTON 47.32N 101.38W
09/08/2005 1.00 INCH MERCER ND LAW ENFORCEMENT
&&
SWICHELocal storm report, Sep 8, 3:51 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
351 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL 6 S LEHR 46.20N 99.35W
09/08/2005 1.50 INCH MCINTOSH ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 39 min |
| Sep 8, 1:27 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 48 min |
| Sep 8, 2:07 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 53 min |
| Sep 8, 3:00 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 45 min |
| Sep 8, 3:19 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Sep 8, 3:22 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 53 min |
| Sep 8, 3:37 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 38 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.